Minutes of the GUEC meeting held on April 4th 2024 (Zoom)

Participants:

GANIL Directorate: Patricia Chomaz (director), Fanny Farget (deputy director).

GUEC: Beatriz Fernandez Dominguez (chair), Franco Galtarossa, Hervé Savajols, Iolanda

Matea, José Antonio Lay, John Frankland **Excused:** Michal Ciemala, Marika Schleberger

Agenda:

1. Preparation of GCM 2024

2. Status of actions decided at November meeting

3. AOB

1. Preparation of GCM 2024

JF gave an update on the preparation of the GCM since the GUEC last met (by Zoom) to discuss & fix the preliminary programme (on 29/1/24).

As a reminder, GCM will take place from the afternoon of Monday 14th October until lunchtime on Wednesday 16th October, at a venue in Caen city centre. The website has been set up here: https://indico.in2p3.fr/e/gcm2024. The "save the date" e-mail announcement was sent to the registered GANIL users on February 9th.

All of the conveners for the different sessions decided at the last meeting have been contacted and requested to provide a preliminary detailed programme for their sessions by the end of April 2024. They are:

GANIL Future	S. Grévy & H. Franberg	S3/SIRIUS/S3-LEB	H. Savajols, M. Authier, J. Piot, B. Sulignano, V. Manea, N. Lecesne
CYREN Project	M. Rejmund & P.E. Bernaudin	GANIL & nomad detectors' status	I. Matea & H. Savajols
Applications	M. Schleberger & A.M. Frelin-Labalme	NFS	X. Ledoux
Beam development	P. Delahaye & P. Chauveau	NEWGAIN	I. Stefan & F. Chautard
Target development	Ch. Stodel	DESIR	B. Blank, F. Varenne & J.C. Thomas
AGATA/GRIT	M. Assié & E. Clément	Next generation electronics & DAQ	J. Pancin

During today's meeting, it was decided:

- to add an introduction/welcome by the GANIL management (previously missing);
- to split the ½ day given to AGATA/GRIT into 2 parts, in order to encourage participation of the whole GANIL community to this discussion;
- to recommend to conveners to leave some time at the end of their session for general discussion of the topics raised:

 to have a presentation of general remarks & conclusions at the end of GCM, and that they should form the basis of a written document to be produced within a few months (January 2025 at the latest?)

After contacting the conveners for AGATA/GRIT, the current preliminary programme with conveners & approximate timings is now:

			TUESDAY 15th		WEDNESDAY 16th	
				08:30	DESIR: project and detection syst (1h)	
		09:00	3000 == (09:00	B.Blank/F.Varenne	
		09:30		09:30	() (50000000)	
		10:00			NEWGAIN (30min) (LStefan/F,Chautard)	
		10:30		10:30	coffee	
		11:00		11:00	AGATA & GRIT (1h30) (E. Clément & M Assié)	
		11:30		11:30		
		12:00		12:00		
		12:30		12:30	Concluding remarks (30min)	
	MONDAY 14 th	13:00	IIInch	13:00		
		0min) 13:30)			
	14:00 Welcome & Introduction (GANIL MGMT) (30min)		S3 status/Sirius/S3-LEB (1h30) (H.Savajols/M.Authier and J.Piot or B.Sulignano and V.Manea)			
	14:30 15:00 GANIL Future (S.Grévy/H.Franberg) 15:30 CYREN (M.Reimund/PE.Bernaudin) (2h) 16:00					
			Status of GANIL & nomad detectors (1h) (LMatea/H.Savajols)			
			(I,Matea/H,Savajols)			
16:30	coffee	16:30 17:00				
	17:00		(1h30)			
17:30 Interdisciplinary research & Applications (2h)						
18:00 M. Schleberger & A.M. Frelin-Labalme		18:00	<u> </u>			
18:30						
19:00		19:00)			

The venue for the GCM is not yet known: in compliance with French law on use of public funds, a call for tenders was opened on April 2nd 2024, to which different venues may respond if they meet the requirements specified in the call. Given the deadlines for the call, we think it should be possible to write and send out a circular for GCM with the name of the venue by the 2nd half of May.

2. Status of actions...

See updated table below

3. AOB

It was noted during the meeting that the minutes of the GUEC meeting can be found on the GANIL website, under <u>SCIENTISTS > Running an experiment in GANIL > GANIL User Group > GUEC Meetings</u>. For the current GUEC, only the minutes of the last meeting (November 2023) are available: the GUEC Secretary will transmit the missing ones to S. Pupin, who has probably already asked him to do this before now.

Updated actions of November 2023: Done

ACTION	WHAT	WHO	DEADLINE/INFO
A. 6	Conduct survey of users/collaborations' requests for beam/detector/target developments.	GUEC	To be done during GCM2024
A. 7	Begin sending a GANIL newsletter to users every 3 or 6 months with a summary of the latest events/developments, more details on website	GAN/DIR	ASAP
A. 8	Begin broadcasting GANIL seminars via Zoom?	GAN/DIR → GANIL	Will not do: organizers are not in

		Physics Group (GAR)	favour, in order to avoid "competition" with GDR RESANET seminars		
A. 9	Prepare the addition of 1 or 2 "young researchers" to the GUEC to represent Ph.D & Post-doc				
A. 9.1	Collect information on Ph.D students and post- docs working on GANIL data/experiments etc.		Work in progress		
A. 9.2	Send poll to early career community to choose representative(s)		After A. 9.1		
A. 10	Produce a web page dedicated to the Ph.D award	GAN/DIR → COM	ASAP		
A. 11	Produce a web page dedicated to the visiting scientist program	GAN/DIR → COM	ASAP		
A. 12	The Scientific annual report 2022 has disappeared from the GANIL website (broken link)	GAN/DIR → COM	ASAP		
A. 13	Send an email to all conveners to ask- them to include a time for general- discussion at the end of their session	GUEC/SEC (John)	ASAP		
A. 14	Put missing GUEC minutes on website	GUEC/SEC- (John) → GAN/DIR- (Stéphanie)	ASAP		
A. 15	Draft & send GCM circular via portal once the venue is known	GUEC +GAN/DIR	Probably not before 15 th May 2024		